Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 46, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 22, 2013, 3:08 PM HST for Hawaii County, Hawaii. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 3:08 PM HST (01:08 UTC)
- Expired
- Jun 23, 2013, 6:42 AM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WWHW70 PHFO 230108 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 308 PM HST SAT JUN 22 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-231415- /O.NEW.PHFO.WI.Y.0046.130623T0108Z-130623T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 308 PM HST SAT JUN 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
2 follow-up statements
050 WWHW70 PHFO 231329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST SUN JUN 23 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-232200- /O.EXT.PHFO.WI.Y.0046.000000T0000Z-130623T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 329 AM HST SUN JUN 23 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH NOON HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
085 WWHW70 PHFO 231642 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 642 AM HST SUN JUN 23 2013 ...WIND ADVISORY CANCELLED FOR THE BIG ISLAND SUMMITS... HIZ028-231745- /O.CAN.PHFO.WI.Y.0046.000000T0000Z-130623T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 642 AM HST SUN JUN 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 22, 9:36 AM HST, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 22, 9:36 AM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 936 AM HST SAT JUN 22 2013 .SYNOPSIS... MODERATE TO LOCALLY FRESH TRADE WINDS WILL CONTINUE THROUGH MONDAY...THEN DIMINISH INTO NEXT WEEK. LOW CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...ESPECIALLY DURING NIGHTS AND MORNINGS. THE GUSTY TRADES MAY ALSO CARRY A FEW SHOWERS OVER TO LEEWARD SIDES OF THE SMALLER ISLANDS. THE LEEWARD BIG ISLAND WILL HAVE AFTERNOON AND EVENING CLOUDS WITH EMBEDDED SHOWERS. WISPY HIGH CLOUDS WILL STREAM OVER THE STATE THROUGH SUNDAY. && .DISCUSSION... HIGH PRESSURE REMAINS THE CONSTANT SUMMERTIME FEATURE TO THE NORTH OF THE STATE...PROVIDING BREEZY TRADE WINDS THROUGH MONDAY. SHOWERS WILL CONTINUE TO PUSH INTO THE WINDWARD SLOPES WITH AN OCCASIONAL SHOWER PUSHING LEEWARD OVER THE SMALLER ISLAND MOUNTAINS. AN UPPER LEVEL TROUGH CURRENTLY OVER THE STATE WILL PULL UP SOME CIRRUS FROM THE SOUTH BRINGING SOME INCREASED COLOR TO OUR SUNRISE/SUNSETS. THE WISPY HIGH CLOUDS WILL LAST THROUGH THE WEEKEND AS THE UPPER TROUGH PUSHES OFF TO THE NORTH. THERE IS SOME ANOMALOUS WEATHER OVER THE NORTHERN PACIFIC AS OUT- OF-SEASON LOW PRESSURES MOVE EAST TOWARD THE MAINLAND. WHILE THESE LOWS DIVE INTO THE NORTHWEST US/CANADIAN COAST...THEY WILL PUSH THE HIGH PRESSURE CONTROLLING OUR TRADES WESTWARD OVER THE NEXT FEW DAYS. THE WESTWARD PUSH WILL TURN OUR WINDS FROM THE CURRENT EASTWARD FLOW TO A NORTHEASTERLY DIRECTION. LOWER PRESSURES FROM THE NORTH WILL ALSO WEAKEN THE SUBTROPICAL HIGH...DROPPING TRADE WIND SPEEDS TO MODERATE AS THEY TURN NORTHEASTERLY TUESDAY. WINDWARD SHOWERS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH NIGHTTIME MAXIMA AND DAYTIME MINIMA...AND LEEWARD LOCATIONS WILL SEE AN OCCASIONAL SHOWER. THERE WILL BE A DECREASE IN SHOWER ACTIVITY AS THE WINDS TURN NORTHEASTERLY MONDAY AND TUESDAY. LOW LEVEL MOISTURE WILL BE AT A MINIMUM AS DRIER AIR PUSHES OVER THE STATE. WEDNESDAY...MOISTURE LEVELS WILL INCREASE FROM THE NORTH AS AN OLD FRONTAL BOUNDARY REACHES KAUAI...AND AN UPTICK IN SHOWERS IS EXPECTED OVER KAUAI AND OAHU LATE WEDNESDAY INTO EARLY FRIDAY. THE BOUNDARY IS NOT FORECAST TO REACH MAUI COUNTY OR THE BIG ISLAND...AND LIMITED WINDWARD SHOWERS WILL CONTINUE OVER THOSE ISLANDS. && .AVIATION... CURRENT EPISODE OF PERSISTENT TRADE WINDS PUSHING NUMEROUS THOUGH RANDOMLY SPACED PARCELS OF SHOWERY LOW CLOUDS THROUGH THE HAWAIIAN ISLANDS. THOUGH VFR CONDITIONS SHOULD PREVAIL AT THE TAF SITES... BRIEF MVFR VIS/CIG CONDITIONS WILL AFFECT WINDWARD AREAS WHICH INCLUDE PHLI AND PHTO. AIRMET TANGO WAS POSTED EARLIER THIS MORNING FOR LOW LEVEL TURBULENCE SW THROUGH W OF MOUNTAIN RANGES OF ALL ISLANDS DUE TO THE STRENGTHENING OF THE TRADE WINDS OVERNIGHT ACROSS THE STATE. && .MARINE... THE SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT THROUGH SUNDAY FOR THE TYPICAL WINDY WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. WINDS AND SEAS ARE EXPECTED TO DIMINISH LATE MONDAY. THERE ARE NO SCA CONDITIONS EXPECTED OVER THE HAWAIIAN WATERS FROM TUESDAY THROUGH FRIDAY. TRADES WILL CONTINUE TO GENERATE MODERATE-SIZED ROUGH AND CHOPPY SURF ALONG EAST FACING SHORES INTO MONDAY. SURF WILL DIMINISH STARTING TUESDAY AS TRADE WINDS WEAKEN. SUMMERTIME SOUTH SWELLS WILL SUSTAIN SMALL SURF ALONG SOUTH FACING SHORES THROUGH TUESDAY. A LARGER SOUTH SWELL IS DUE TO ARRIVE WEDNESDAY...AND PEAK ON FRIDAY. BASED ON THE CURRENT GUIDANCE FROM THE WAVE WATCH III MODEL...SURF HEIGHTS MAY APPROACH ADVISORY LEVELS FROM THURSDAY NIGHT INTO FRIDAY. A SMALL...OUT OF SEASON... NORTHWEST SWELL WILL BRING A BUMP IN SURF TO NORTH AND WEST FACING SHORES SUNDAY NIGHT INTO WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && MORRISON...PUBLIC AND MARINE FUJII...AVIATION
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.